MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ILA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO ILA; STAPLE, IMPLANTABLE
Model Number 3948
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, on a colectomy end-to-end anastomosis, during the first firing, despite operating the knob, the knob did not move forward and the device could not fire.Another device was used to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The loading unit was received with a full complement of staples.The knife assembly was disengaged.The pusher thumb piece was intact.Functional testing was precluded due to the observed damage.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the reported condition occurs when the firing handle is over retracted prior to firing.The root cause of the observed damage was due to the product not being used as intended which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
ILA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key9424908
Report Number2647580-2019-05943
Device Sequence Number484470
Product Code GDW
UDI-Device Identifier20884521063157
UDI-Public20884521063157
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K885047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3948
Device Catalogue Number3948
Device Lot NumberP9D1504Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2019
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer01/03/2020
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1